FROM OUR EXPERTS
Remember that game show called "Press Your Luck" where contestants would battle the game of chance in order to win money. Land on a "Whammy" and all that money would be gone in an instant. Many chronic pain patients also battle the game of chance by taking way too much Tylenol each day. Only this "whammy" could cost a life.
Sometimes taking these chances is by accident because Acetaminophen is in so many products with various names like NyQuil, Vicodin, Percocet , Lortab, and the list goes on and on. The problem is that the amount of Tylenol adds up with every product consumed daily. Some people still do not realize that APAP, Acetaminophen and Tylenol are all the same thing. This lingo can be deadly to those unaware. However, some people are very aware that they are taking too much Tylenol. They choose to press their luck. Some give explanations for this reckless behavior like, "I've been O.K. so far" or "My doctor checks my liver test periodically". Someday these excuses ...
Obesity. That was the word, albeit unofficial word, of the day at the recent 2014 Annual Clinical Meeting of the American College of Obstetricians and Gynecologists held in Chicago. I’ve been honored to both attend and have a small role presenting at this meeting for the last two years. For pelvic and maternal health providers and advocates (types like me!), it is an invigorating and educational program addressing a spectrum of reproductive and gynecologic health issues for adolescent girls and women. Reflecting on the 2014 meeting, obesity and its role in female pelvic and maternal health is casting a long shadow.
Let me be clear: This is no exercise in shaming those who are overweight or obese. If anything, it is a call-to-action for providers and patients, alike, to have open and honest dialogue and encourage appropriate and informed care and lifestyle support.
So what is being said in the women’s health care community?
• Obesity is under-diagn...
Getting off of pain medications usually requires an exit strategy. Anyone who has tried to abruptly discontinue a regularly used opioid (a pain medication which is chemically similar to opium that binds to opioid receptors in the body) can attest to the severe discomfort of withdrawal syndrome. The symptoms of withdrawal include: nausea, vomiting, aches, sweating, diarrhea, yawning, insomnia, irritability and gooseflesh. These symptoms indicate that the body is physically dependent on the chemical. Chemical dependency is difficult to overcome without a good strategy. That strategy should reduce the occurrence of withdrawal syndrome, the risk of relapse, and the risk of toxicity. Suboxone can help someone get off pain medications because it reduces withdrawal symptoms, cravings, and the risk of overdose.
Because Suboxone contains buprenorphine (an opioid), it serves as a substitute for other opioids and satisfies the body's need for the chemical. One advantage in converting from...
You should know
Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.